Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Getting panic attack for taking Pristiq and nebivolol

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 1506 Questions
Hello, I am on Pristiq 50 and nebivolol 5 mg in the morning. At night i take 15 mg of remeron and 2 mg requip sustained release. The reason i take these medicines is I am suffering from panic attack since start of october, now i dont have anymore but i still have anxiety sometimes. I also need my libido e sexual performance so i am taking also requip. Remeron was started one week ago and requip 2 days ago. I feel sleepy all day. Will it improve or should i make any change to my treatment? Thanks.
Posted Thu, 26 Dec 2013 in General Health
Answered by Dr. Albana Sejdini 3 days later
Brief Answer: Your condition will improve,need to change dosage. Detailed Answer: Hi, Pristiq (Desvenlafaxine) is a serotonin-norepinephrine reuptake inhibitor (SNRI) which might cause drowsiness as side effect. Remeron (Mirtazapine) is improving the natural neurotransmitters in the brain. It has also drowsiness as side effect. Requip (ropinirole) drug action is achieved by restoring of the natural balance of dopamin in the brain. Drowsiness is one of its side effects. As you may see, all the drugs you are taking are helping you not to have panic attack anymore. They are constituting the natural balance of neurotrasmittitors in your brain. Their effect is associated with a general sleepy feeling. As you are saying, you responding well to the treatment because you have less panic attack. I am glad to hear that for you. So, it is time now to talk with your doctor to reduce the dose of the drugs you are taking until not taking them anymore gradually. With regards to nebivolol, I'd suggest to keep on using it with a reduced dose. I would also ask to monitor your blood pressure and heart rate and record them for future reference. This medicine is a beta-blockers and beta-blockers are known to cause impotence in some people on prolonged use. Oscillations in blood pressure and heart rate can also cause sleepiness to you. Once again, talk to your doctor to start changing the doses as soon as possible. All the best! Dr.Alba Feel free to ask me other questions you might have! If you are satisfied with my answer, please close this thread and kindly rate my answer! Thank you
Above answer was peer-reviewed by
Follow-up: Getting panic attack for taking Pristiq and nebivolol 57 minutes later
Hello, I am surprised you suggest to start reducing doses, i just started my treatment 2 months ago. Actually remeron was added 10 days ago and requip 2 days earlier my inquiry. I had episodes of tachycardia few days after starting remeron, i suspect it is not good for me, even i am using bystolic i had tachycardia of 120 bpm for one hour after dinner two times. So yesterday i started tapering off remeron taking half pill. What do you think? Maybe too much norpinephrine is not good for me? Thanks.
Answered by Dr. Albana Sejdini 4 hours later
Brief Answer: Report side effects to your doctor... Detailed Answer: Hi again, Thank you for sending in more of your medical data. You are taking 3 drugs which are helping you to get off the panic attacks. One of them was started 2 months ago, 1 other 10 days, while the third just 2 days ago. So, they have started working giving you the sensation of sleepiness. That is great for your brain, which needs to be relaxed and "cleaned" from anxiety. On the other hand, this feeling sleepy would interfere with your daily activities. So, at this point, I'd ask to discuss again with the doctor who prescribed these drugs to you to start reducing their dose. I do not recommend to do it on your own as you need medical assistance and guidance to have the desired results. Sometimes, reducing doses roughly or cut off the drug at a glance would give negative effects on your body. With regards to tachycardia, it is common for patients with anxiety to experience that. So, you should continue taking nebivolol which can help stabilize your heart rates. Now, if the tachycardia started when you first took remeron, I'd suggest to report this to your doctor for further evaluation or alternate treatment. Wish you health! Dr.Alba If you are satisfied with my answer, please close this thread and kindly rate my answer. Thank you!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor